Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 8, 2011, 6:42 PM CST for Forrest County, Mississippi. It was in force for 102 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2011, 6:42 PM CST (00:42 UTC)
- Expired
- Mar 8, 2011, 8:24 PM CST
- In force
- 102 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Forrest County, MS
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 7:13 PM CST | HEAVY RAIN 2.65 | Hattiesburg, MS | RAINFALL AMOUNT MEASURED AT COUNTY EOC IN AN HOUR AND A HALF |
| Mar 8, 7:46 PM CST | FLASH FLOOD | Hattiesburg, MS | SEVERAL STREETS FLOODED WITH 3 BUILDINGS TAKING ON WATER |
| Mar 8, 7:46 PM CST | FLASH FLOOD | Mclaurin, MS | SEVERAL ROADS FLOODED IN THE COUNTY INCLUDING HIGHWAY 49 IN MCLAURIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 652 m²/s²
- 0-3 km storm-relative helicity
- 774 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 24.8
The text
As transmitted, in the capitals the NWS used until 2016.
244
WGUS54 KJAN 090042
FFWJAN
MSC035-090245-
/O.NEW.KJAN.FF.W.0015.110309T0042Z-110309T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CST TUE MAR 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
* UNTIL 845 PM CST
* AT 640 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR ROCK HILL...OR 12
MILES SOUTH OF WEST HATTIESBURG. THE STORMS WERE MOVING NORTHEAST
AT 40 MPH...AND WILL PRODUCE 1 TO 3 INCHES OF RAIN IN LESS THAN
TWO HOURS ACROSS PARTS OF THE WARNED AREA. THESE RAINFALL RATES
WILL CAUSE FLASH FLOODING OF LOW LYING AND FLOOD PRONE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3091 8932 3108 8935 3111 8934 3112 8936
3135 8935 3135 8939 3142 8940 3141 8914
3102 8914 3101 8913 3092 8913
$$
AEG2 follow-up statements
898
WGUS74 KJAN 090122
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CST TUE MAR 8 2011
MSC035-090245-
/O.CON.KJAN.FF.W.0015.000000T0000Z-110309T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-
722 PM CST TUE MAR 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR
FORREST COUNTY...
AT 721 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF FORREST
COUNTY. THE STORMS WERE MOVING NORTHEAST. ESTIMATED RADAR RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE
PAST TWO HOURS.
EMERGENCY MANAGEMENT REPORTED 2.65 INCHES OF RAIN IN ABOUT 90 MINUTES
WITH THESE STORMS AT THE EOC SOUTHWEST OF HATTIESBURG. FLASH FLOODING
OF LOW LYING AND FLOOD PRONE AREAS IS LIKELY.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3091 8932 3108 8935 3111 8934 3112 8936
3135 8935 3135 8939 3142 8940 3141 8914
3102 8914 3101 8913 3092 8913
$$
AEG259
WGUS74 KJAN 090224
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CST TUE MAR 8 2011
MSC035-090230-
/O.CAN.KJAN.FF.W.0015.000000T0000Z-110309T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-
824 PM CST TUE MAR 8 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FORREST COUNTY...
AT 820 PM...RADAR INDICATED THAT THE HEAVY RAIN HAD DIMINISHED TO
SCATTERED SHOWERS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
RADAR AND REPORTS FROM LAW ENFORCEMENT INDICATE THAT 3 TO 4 INCHES
OF RAIN FELL ACROSS CENTRAL FORREST COUNTY INCLUDING SOUTHERN
SECTIONS OF HATTIESBURG...AND FLASH FLOODING OCCURRED. WHILE
WATER IS CURRENTLY RECEDING...ADDITIONAL HEAVY RAIN PRODUCING
THUNDERSTORMS ARE EXPECTED OVERNIGHT...AND MORE FLASH FLOODING
IS LIKELY.
LAT...LON 3091 8932 3108 8935 3111 8934 3112 8936
3135 8935 3135 8939 3142 8940 3141 8914
3102 8914 3101 8913 3092 8913
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 4:41 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 8, 4:41 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CST TUE MAR 8 2011
.DISCUSSION...
HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL ANTICIPATED
THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST THINKING IS STILL
ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE WEATHER ALONG AND
WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS SOUTH CENTRAL
MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG AND SOUTHEAST OF
THE NATCHEZ TRACE PARKWAY.
A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.
THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.
THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/
&&
.HYDROLOGY...
VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND INCREASINGLY
DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL RATES IN TSTM
ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS. DEEP LAYER
WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT AND WILL
SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH RES WRF
OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF RAINFALL SOUTH
OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE ARE SOME
INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS APPROACHES
AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA LATER THIS
EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED THERE. THE
OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH FLOOD WATCH
NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND AMOUNTS HAVE
BEEN BEEFED UP A BIT AS WELL. /EC/
&&
PREV DISCUSSION... /ISSUED 910 AM CST TUE MAR 8 2011/
THURSDAY THROUGH TUESDAY...QUIET WEATHER WILL RETURN TO THE REGION
FOR THE EXTENDED PORTION OF THE FORECAST. COOLER AIR WILL MOVE INTO
THE REGION AS CAA DOMINATES THURSDAY. THIS WILL ALLOW TEMPERATURES TO
BE ABOUT 5-10 DEGREES BELOW NORMAL FOR THIS POINT IN MARCH.
TEMPERATURES THURS. WILL RANGE FROM 57-63. OVERNIGHT LOWS WILL BE
CHILLY WITH FROST LIKELY FRIDAY MORNING. GUIDANCE INDICATES THAT
THERE COULD BE A LIGHT FREEZE WITH LOWS IN THE 30-33 RANGE EAST OF
I-55. THIS OCCURS AS A 1027MB SURFACE HIGH TRACKS ACROSS THE AREA.
CONDITIONS WILL NOT REMAIN TOO CHILLY FOR TOO LONG AS SHORTWAVE
RIDGING MOVES OVER THE AREA FRIDAY AND THE SFC HIGH SCOOTS A LITTLE
TO THE EAST. THIS WILL BRING LIGHT SOUTHERLY FLOW BACK TO THE REGION
AND HELP TO SEND HIGHS BACK INTO THE MID TO UPPER 60S.
SATURDAY INTO SATURDAY NIGHT...A WEAK TROUGH AXIS WILL MOVE THROUGH
THE NORTHERN PART OF THE REGION BUT LOOKS TO NOT MAKE IT COMPLETELY
THROUGH THE CWA. THE MAIN AFFECT FROM THIS WOULD BE TO BRING IN SOME
CLOUD COVER AND A LITTLE BIT OF DRIER AIR...MOSTLY TO LOCATIONS
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. NO RAINFALL IS EXPECTED
WITH THIS PASSAGE. UNLIKE THIS PAST WEEKEND...THE UPCOMING WEEKEND
LOOKS TO BE FANTASTIC. WAA INCREASES AND TEMPERATURES WILL BE IN THE
UPPER 60S/LOWER 70S BOTH SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL BE
COOL IN THE 40S...BUT CONDITIONS EXPECTED TO BE DRY.
THE NEXT POTENTIAL FOR RAIN COMES AROUND MONDAY. MODELS SHOW SOME
DIFFERENCES IN SOLUTIONS AS TO HOW MUCH A SHORTWAVE TROUGH WILL DIG
OVER THE SOUTHERN PLAINS. THE GFS IS A BIT FASTER AND A BIT MORE
BULLISH IN DEVELOPING THE UPPER LOW AND KEEPING IT A CLOSED LOW AS
IT BARRELS THROUGH THE SOUTHEAST STATES.. AS WELL AS DEVELOPING A SFC
LOW AND TRACKING IT ACROSS ARKANSAS MONDAY EVENING. THE ECMWF IS MUCH
WEAKER AND EVENTUALLY OPENS IT UP INTO A WAVE AS IT MOVES NORTH OF
THE REGION. THE GFS ENSEMBLES DO NOT SHOW MUCH DEEPENING OF THE
TROUGH WHICH MIGHT LEND THAT THE OPERATIONAL GFS IS A BIT TOO
BULLISH. EITHER WAY...THIS WOULD LEAD TO THE NEXT POTENTIAL CHANCE
FOR RAIN. /28/
&&
.AVIATION...
DEEP MOISTURE WILL INCREASE TODAY AHEAD OF A DEVELOPING LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY. MVFR
CATEGORY CEILINGS WERE BEING REPORTED ALONG THE SOUTHERN 2/3RDS OF
THE REGION AND WILL SPREAD NE ACROSS ENTIRE AREA PRIOR TO NOON. AREA
RADARS WERE INDICATING SCATTERED SHOWERS/TSTMS TRACKING NORTHEAST
ACROSS THE REGION. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT WITH DETERIORATING CEILINGS AND VSBYS FOR ALL SITES
INCLUDING IFR/LIFR CONDITIONS IN HEAVIER RAIN. CONDITIONS WILL
IMPROVE WEDNESDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL BE
NEAR GLH BY 12Z WED AND BE SE OF HBG BY 21Z WED. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 73 39 61 / 100 52 3 0
MERIDIAN 59 78 38 64 / 100 91 5 0
VICKSBURG 61 71 39 60 / 100 39 3 0
HATTIESBURG 63 81 42 65 / 100 96 2 0
NATCHEZ 59 69 40 60 / 100 46 2 0
GREENVILLE 58 64 38 58 / 100 20 4 0
GREENWOOD 57 68 37 57 / 100 32 6 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ030>033-
037>039-042>066-072>074.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.
AR...NONE.
&&
EC/17/28Hazardous weather outlook, Mar 8, 3:59 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 359 PM CST TUE MAR 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056- 059>066-072>074-092200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200- BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. MSZ026-028>033-038-039-046-092200- GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON- NOXUBEE-KEMPER- 359 PM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND WEDNESDAY STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Mar 8, 4:01 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 401 PM CST TUE MAR 8 2011 MSZ042-043-048-082230- HINDS MS-MADISON MS-YAZOO MS- 401 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF BROWNSVILLE AT 400 PM CST...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER IS LIKELY. OVERFLOWING DITCHES AND CULVERTS WILL ALSO BE POSSIBLE. PEOPLE IN SOUTH CENTRAL YAZOO...WEST CENTRAL MADISON AND NORTH CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Mar 8, 4:48 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 448 PM CST TUE MAR 8 2011 MSZ044-082315- LEAKE MS- 448 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES SOUTHWEST OF CARTHAGE AT 447 PM CST...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER CAN BE EXPECTED. OVERFLOWING DITCHES AND CULVERTS WILL ALSO BE POSSIBLE. PEOPLE IN LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
Local storm report, Mar 8, 5:19 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD COLUMBIA 31.26N 89.83W
03/08/2011 MARION MS EMERGENCY MNGR
WATER WAS BEGINNING TO FLOW INTO THE FRONT DOOR OF A
NURSING HOME WITH SANDBAGGING OCCURRING.
&&Special weather statement, Mar 8, 5:45 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 545 PM CST TUE MAR 8 2011 MSZ028-029-032-090015- WEBSTER MS-MONTGOMERY MS-CHOCTAW MS- 545 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 10 MILES SOUTHWEST OF EUPORA AT 545 PM CST...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN CHOCTAW...EAST CENTRAL MONTGOMERY AND WEBSTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
Special weather statement, Mar 8, 5:47 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 547 PM CST TUE MAR 8 2011 MSZ062-063-090005- LINCOLN MS-LAWRENCE MS- 547 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ENTERPRISE AT 547 PM CST...MOVING NORTHEAST AT 50 MPH. PEOPLE IN NORTHERN LAWRENCE AND EASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Mar 8, 6:15 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST TUE MAR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM LIGHTNING PETAL 31.34N 89.25W
03/08/2011 FORREST MS EMERGENCY MNGR
LIGHTING STRUCK DIXIE ELECTRIC SUB STATION KNOCKING OUT
POWER IN THE AREA
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:02 PM CST | Flash Flood Warning | JAN | Lincoln | 118 min |
| Mar 8, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 49 min |
| Mar 8, 7:01 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 20 min |
| Mar 8, 7:11 PM CST | Flash Flood Warning | JAN | Lamar, Marion | 84 min |
| Mar 8, 7:13 PM CST | Flash Flood Warning | JAN | Lawrence | 2 hr |
| Mar 8, 7:41 PM CST | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 8 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 9 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Attala | 37 hr |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Mar 8, 8:21 PM CST | River Flood Warning | JAN | Copiah, Simpson | 6 days |
| Mar 8, 8:29 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 8, 8:30 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 2 hr |
| Mar 8, 8:34 PM CST | River Flood Warning | JAN | Noxubee | 6 days |
| Mar 8, 9:00 PM CST | Flash Flood Warning | JAN | Smith | 2 hr |
| Mar 8, 9:18 PM CST | River Flood Warning | JAN | Covington, Jones | 48 hr |
| Mar 8, 9:23 PM CST | River Flood Warning | JAN | Forrest | 48 hr |
| Mar 8, 9:45 PM CST | Flash Flood Warning | JAN | Rankin, Simpson | 2 hr |
| Mar 8, 9:57 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 10 hr |
| Mar 8, 10:31 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 19 min |
| Mar 8, 10:32 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 118 min |
| Mar 8, 10:45 PM CST | Areal Flood Warning | JAN | Franklin, Lawrence, Lincoln | 4 hr |
| Mar 8, 10:56 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 35 min |
| Mar 8, 11:00 PM CST | Flash Flood Warning | JAN | Smith | 2 hr |
| Mar 8, 11:32 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 73 min |
| Mar 8, 11:38 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 52 min |
| Mar 9, 12:02 AM CST | Flash Flood Warning | JAN | Clarke, Lauderdale | 7 hr |
| Mar 9, 12:07 AM CST | Severe Thunderstorm Warning | JAN | Adams | 23 min |
| Mar 9, 12:18 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 3 hr |
| Mar 9, 12:28 AM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 9, 12:40 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 65 min |
| Mar 9, 12:41 AM CST | Areal Flood Warning | JAN | Covington | 3 hr |
| Mar 9, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Adams | 47 min |
| Mar 9, 1:04 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 3 hr |
| Mar 9, 1:32 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Madison, Rankin, Simpson, Smith | 43 min |
| Mar 9, 1:46 AM CST | Tornado Warning | JAN | Rankin | 31 min |
| Mar 9, 2:02 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 9, 2:28 AM CST | Flash Flood Warning | JAN | Attala, Choctaw, Lowndes, Noxubee, Oktibbeha, Winston | 3 hr |
| Mar 9, 2:36 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 39 min |
| Mar 9, 2:43 AM CST | Flash Flood Warning | JAN | Newton, Scott, Smith | 3 hr |
| Mar 9, 3:03 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 3 hr |
| Mar 9, 3:09 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Mar 9, 3:19 AM CST | Flash Flood Warning | JAN | Kemper | 3 hr |
| Mar 9, 3:24 AM CST | Flash Flood Warning | JAN | Adams | 2 hr |
| Mar 9, 3:59 AM CST | Areal Flood Warning | JAN | Holmes, Yazoo | 4 hr |
| Mar 9, 4:07 AM CST | Flash Flood Warning | JAN | Lamar, Marion | 4 hr |
| Mar 9, 4:31 AM CST | River Flood Warning | JAN | Forrest | 62 hr |
| Mar 9, 4:31 AM CST | River Flood Warning | JAN | Covington, Forrest | 52 hr |
| Mar 9, 4:35 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 25 min |
| Mar 9, 4:59 AM CST | Tornado Warning | JAN | Jones | 16 min |
| Mar 9, 5:03 AM CST | Flash Flood Warning | JAN | Franklin, Lawrence, Lincoln | 117 min |
| Mar 9, 5:17 AM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
| Mar 9, 5:47 AM CST | Areal Flood Warning | JAN | Newton, Scott, Simpson, Smith | 3 hr |
| Mar 9, 6:23 AM CST | River Flood Warning | JAN | Lowndes | 3 days |
| Mar 9, 6:44 AM CST | River Flood Warning | JAN | Madison, Yazoo | 10 days |
| Mar 9, 6:44 AM CST | River Flood Warning | JAN | Hinds, Warren | 9 days |
| Mar 9, 7:01 AM CST | Areal Flood Warning | JAN | Clarke, Lauderdale | 3 hr |
| Mar 9, 7:58 AM CST | Areal Flood Warning | JAN | Covington, Jasper, Jones | 3 hr |
| Mar 9, 9:56 AM CST | Areal Flood Warning | JAN | Lowndes | 12 hr |
| Mar 9, 10:20 AM CST | River Flood Warning | JAN | Franklin | 10 hr |
| Mar 9, 11:18 AM CST | River Flood Warning | JAN | Lawrence | 6 days |
| Mar 9, 11:21 AM CST | River Flood Warning | JAN | Simpson | 69 hr |
| Mar 9, 11:40 AM CST | River Flood Warning | JAN | Marion | 9 hr |
| Mar 9, 11:48 AM CST | River Flood Warning | JAN | Clarke | 70 hr |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.